Connect with others who understand.

sign up log in
About MyLupusTeam
Real members of MyLupusTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Does Anyone Else Take Topamax

Does Anyone Else Take Topamax

Dose anyone else take topamax for any reason along with having lupus. I take topamax for migraines an have been on it for 5 years or so and it causes me not to sweat an overhead easy. I was wondering if anyone else has this problem because with lupus an being in the sun I notice I swell up like a sponge then the flood gates open an I almost pass out in a matter of minutes then I have to spend the whole day drinking water an sun sick . My doctor said it could be a combination of the… read more

A MyLupusTeam Member said:

@A MyLupusTeam Member tell me about your sweating! I'm
Not on topamax but these last few months I've had a time with sweating. I've never been a heavy sweater my whole life. Now when I exert myself and it doesn't have to be a lot of exertion I sweat so bad. Mainly my head. I literally drip sweat on to the floor off my face. My hair gets soaking wet and I will have to blow dry it. It is almost like I get over heated and I can not tolerate the heat. By the time I finished like making dinner I have to go change my clothes because the are ringing wet. I have an appt in 2 wks to see my primary care dr because it is driving me crazy. I've had my thyroid checked before so I don't think it if. It doesn't feel like hot flashes either. I'm curious to know your symptoms. Thanks. Sharri

posted almost 5 years ago
A MyLupusTeam Member said:

YES! This happens to me with many meds (incl. Topamax) sun & hot lights ( like in a department store) trigger the sweating & feeling of wanting to pass out. Maybe someone has suggestions of how to cover up to protect from the sun/lights but without us over heating.
@A MyLupusTeam Member
I'll email Lupus Foundation and check thier site for suggestions. ❤️🙏

posted almost 5 years ago
A MyLupusTeam Member said:

I just live with it! It's one of LUPUS things and also cortisone. Hugs

posted almost 5 years ago
A MyLupusTeam Member said:

I had a friend who took a medication with a side effect to reduce sweating for severe Hyperhidrosis in her hands and feet. (RUBINOL) She does not have lupus, but on a beach trip, she almost had a heat stroke bc she was not sweating.

I would just be extra cautious taking in the summer, or if you plan on doing any physical activity. Just to be safe.

posted almost 5 years ago
A MyLupusTeam Member said:

I used to take it, because some of my meds I thought at the time were causing headaches. I stopped taking it because I found it doesn't do me any good and now I question the reason for the headaches. I usually wake up with them and my take as needed meds arn't even in my system you know? I was hoping it would of helped me lose weight but nope, I'm one of the lucky ones that I didn't get that side effect.... lucky me again right? haha

posted almost 5 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in